zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Dynamical behavior of a vector-host epidemic model with demographic structure. (English) Zbl 1165.34382
Summary: We propose a model that tracks the dynamics of many diseases spread by vectors, such as malaria, dengue, or West Nile virus (all spread by mosquitoes). Our model incorporates demographic structure with variable population size which is described by nonlinear birth rate and linear death rate. The stability of the system is analyzed for the existence of the disease-free and endemic equilibria points. We find the basic reproduction number $R_{0}$ in terms of measurable epidemiological and demographic parameters is the threshold condition that determines the dynamics of disease infection: if $R_{0}<1$ the disease fades out, and for $R_{0}>1$ the disease remains endemic. The threshold condition provides important guidelines for accessing control of the vector diseases, and implies that it is an efficient way to halt the spread of vector epidemic by reducing the carrying capacity of the environment for the vector and the host. Moreover, sufficient conditions are also obtained for the global stability of the unique endemic equilibrium $E^{*}$.

34D23Global stability of ODE
Full Text: DOI
[1] Arino, J.; Mccluskey, C. C.; Den Driessche, P. Van: Global results for an epidemic model with vaccination that exhibits backward bifurcation, SIAM J. Appl. math. 64, 260-276 (2003) · Zbl 1034.92025 · doi:10.1137/S0036139902413829
[2] Wang, W. D.; Ma, Z.: Global dynamics of an epidemic model with time delay, Nonlinear anal. RWA 3, 365-373 (2002) · Zbl 0998.92038 · doi:10.1016/S1468-1218(01)00035-9
[3] Wang, W. D.; Zhao, X. Q.: An epidemic model in a patchy environment, Math. biosci. 190, 97-112 (2004) · Zbl 1048.92030 · doi:10.1016/j.mbs.2002.11.001
[4] Feng, Z. L.; Velasco-Hernández, J. X.: Competitive exclusion in a vector-host model for the dengue fever, J. math. Biol. 35, 523-544 (1997) · Zbl 0878.92025 · doi:10.1007/s002850050064
[5] Cruz-Pachecoa, G.; Estevab, L.; Montano-Hirosec, J. A.; Vargasd, C.: Modelling the dynamics of west nile virus, Bull. math. Biol. 67, 1157-1172 (2005)
[6] Bowman, C.; Gumel, A. B.; Wu, J.; Den Driessche, P. Van; Zhu, H.: A mathematical model for assessing control strategies against west nile virus, Bull. math. Biol. 67, 1107-1133 (2005)
[7] J.F. Jiang, Z.P. Qiu, J. Wu, H. Zhu, Threshold conditions for West Nile virus outbreaks, Bull. Math. Biol. (submitted for publication) · Zbl 1163.92036
[8] J.F. Jiang, Z.P. Qiu, The complete classification for dynamics in a nine dimensional West Nile virus model, SIAM J Appl. Math. (submitted for publication) · Zbl 1184.92030 · doi:10.1137/070709438
[9] Tumwiine, J.; Mugisha, J. Y. T.; Luboobi, L. S.: A mathematical model for the dynamics of malaria in a human host and mosquito vector with temporary immunity, Appl. math. Comput. 189, 1953-1965 (2007) · Zbl 1117.92039 · doi:10.1016/j.amc.2006.12.084
[10] Wei, Hui-Ming; Li, Xue-Zhi; Martcheva, Maia: An epidemic model of a vector-borne disease with direct transmission and time delay, J. math. Anal. appl. (2008)
[11] Anderson, R. M.; May, R. M.: Co-evolution of host and parasites, Parasitology 85, 411-426 (1982)
[12] Brauer, F.: Models for the spread of universally fatal diseases, J. math. Biol. 28, 451-462 (1990) · Zbl 0718.92021 · doi:10.1007/BF00178328
[13] Bremermann, H. J.; Thieme, H. R.: A competitive exclusion principle for pathogen virulence, J. math. Biol. 27, 179-190 (1989) · Zbl 0715.92027 · doi:10.1007/BF00276102
[14] Pugliese, A.: Population models for diseases with no recovery, J. math. Biol. 28, 65-82 (1990) · Zbl 0727.92023 · doi:10.1007/BF00171519
[15] Gao, L. Q.; Hethcote, H. W.: Disease transmission models with density-dependent demographics, J. math. Biol. 30, 717-731 (1992) · Zbl 0774.92018 · doi:10.1007/BF00173265
[16] Cooke, K.; Den Driessche, P. Van; Zou, X.: Interaction of maturation delay and nonlinear birth in population and epidemic models, J. math. Biol. 39, 332-352 (1999) · Zbl 0945.92016 · doi:10.1007/s002850050194
[17] Hethcote, H. W.: The mathematics of infectious diseases, SIAM rev. 42, 599-653 (2000) · Zbl 0993.92033 · doi:10.1137/S0036144500371907
[18] Den Driessche, P. Van; Watmough, J.: Reproduction numbers and sub-threshold endemic equilibria for compartmental models of disease transmission, Math. biosci. 180, 29-48 (2002) · Zbl 1015.92036 · doi:10.1016/S0025-5564(02)00108-6
[19] Jiang, J. F.: On the global stability of cooperative systems, Bull. London math. Soc. 6, 455-458 (1994) · Zbl 0820.34030 · doi:10.1112/blms/26.5.455
[20] Thieme, H. R.: Persistence under relaxed point-dissipativity with an application to an epidemic model, SIAM J. Math. anal. 24, 407-435 (1993) · Zbl 0774.34030 · doi:10.1137/0524026
[21] Smith, H. L.: Monotone dynamical systems: an introduction to theory of competitive and cooperative systems, Math. surveys monogr. 41 (1995) · Zbl 0821.34003
[22] Castillo-Chavez, C.; Thieme, H. R.: Asymptotically autonomous epidemic models, Theory of epidemics. Wuetz 1, 33-50 (1995)
[23] Smith, R. A.: Some applications of Hausdorff dimension inequalities for ordinary differential equations, Proc. roy. Soc. Edinburgh sect. A 104, 235-259 (1986) · Zbl 0622.34040 · doi:10.1017/S030821050001920X
[24] Li, M. Y.; Muldowney, J.: On Bendixson’s criterion, J. differential equations 106, 27-39 (1994) · Zbl 0786.34033 · doi:10.1006/jdeq.1993.1097
[25] Li, M. Y.; Muldowney, J.: A geometric approach to global-stability problems, SIAM J. Math. anal. 27, 1070-1083 (1996) · Zbl 0873.34041 · doi:10.1137/S0036141094266449
[26] Jr., R. H. Martin: Logarithmic norms and projections applied to linear differential systems, J. math. Anal. appl. 45, 432-454 (1974) · Zbl 0293.34018 · doi:10.1016/0022-247X(74)90084-5
[27] Muldowney, J. S.: Dichotomies and asymptotic behavior for linear differential systems, Trans. amer. Math. soc. 283, 465-484 (1984) · Zbl 0559.34049 · doi:10.2307/1999142